MAUDE Adverse Event Report: BARD ACCESS SYSTEMS ACCUCATH, INTRAVASCULAR CATHETER 20 GX1.25; CATHETER,INTRAVASCULAR,THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS ACCUCATH, INTRAVASCULAR CATHETER 20 GX1.25; CATHETER,INTRAVASCULAR,THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a bent accucath was confirmed; however, the root cause was not identified.The product returned for evaluation was one 20ga x 1.25¿ accucath peripheral iv catheter assembly.No obvious usage residues were observed.The needle shaft exhibited a sharp bend just distal of the needle carrier.Microscopic inspection of the needle tip was unremarkable.Inspection of the bend site did not reveal any surface damage.While a sharp bend in the needle shaft was observed, no evidence was observed that identified the cause of the bend.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include device manipulation prior to or during attempted use.A lot history review (lhr) of redp0679 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that prior to use when opening the package, end-user noticed the catheter bent at hub of catheter.Product was quarantined and not used on patient.

Brand Name
ACCUCATH, INTRAVASCULAR CATHETER 20 GX1.25
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9344744
Report Number3006260740-2019-03592
Device Sequence Number19504358
Product Code FOZ
UDI-Device Identifier00801741110917
UDI-Public(01)00801741110917
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberAC0201250
Device Lot NumberREDP0679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2019
Initial Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1